Jump to content

snm1992: Lexapro - should I reinstate or deal with withdrawal?


snm1992

Recommended Posts

Hi everyone --

 

I am currently on week 7 of being off of 20 mg of Escitalopram. The issue is, I'm not getting better as far as my mood. I'm extremely weepy, have lost a desire to cook (I barely eat or feel hungry), have lost a drive for basically anything except exercise and work (because I need it to survive of course). Further, this summer (right before I quit the drugs) my boyfriend broke up with me (due to his own depression/issues), I moved into a new apartment in a new city on my own (with not many friends in said city besides my ex-boyfriends family), and my job title changed/wasn't what I expected/lacks a routine every day (which I need to feel stable.)

 

Because of this, I am uncertain as to whether my sadness is truly depression/anxiety or if it's just a withdraw symptom that will go away. I hopped on the medicine about a year ago (September 2016) because of PMDD -- I found that i was extremely down right before my periods. I got on birth control as well to control my hormones, but I stopped that this past month as well. I got off the medicine this past July -- cutting down to 10 mg for two weeks then off. (My doctor said one week of 10 mg and then off but that scared me...) Anyway I had weird reactions as far as feeling extremely dizzy, not feeling like i was in my body, and having a hard time talking to people/interacting. (Those have since gone away) 

 

I'm needing advice on whether I should reinstate or just wait it out. I'm beginning to feel helpless because everyone says "just give it time" but when I don't feel better over time -- I begin to feel like a failure and feel worse. I now feel super hopeless and begin getting anxious about situations that may or may not be real (mostly relating back to my previous relationship.) I have friends and family who support me being off of it -- I am taking calcium, magnesium, b12 and vitamin c supplements daily. I also have friends who tell me I got off at the wrong time and think I need to be on it. Quite frankly, I feel worse now on a daily basis than I did before I even got on the medicine and I'm just regretting ever starting to be honest. 

 

Any advice from people who actually have experience on this would be so helpful. Thank you!

Lexapro 10mg: September 15, 2016 - October 15, 2016

Lexapro 20 mg: October 16, 2016 - July 20, 2017

Lexapro 10 mg: July 20, 2017 - August 4, 2017 

Stopped completely on August 4, haven't taken since. 

Link to post
  • ChessieCat changed the title to snm1992: Lexapro - should I reinstate or deal with withdrawal?
  • Moderator Emeritus

Hi snm1992, and welcome to SA,

 

I'm about to go to work but wanted to give you a could of links to read.  Please read Post #1 in the reinstatement topic.  SA's recommendation is to reinstate a very small dose.  These drugs are strong and a tiny amount may be enough to take the edge off withdrawal symptoms.

 

Also please create your drug signature as per the instructions:

 

 A request: Would you summarize your history in a signature - ALL drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs. 
  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Link to Account Settings – Create or Edit a signature.



Why taper by 10% of my dosage?

 

About reinstating and stabilizing to reduce withdrawal symptoms


Dr Joseph Glenmullen's WD Symptoms Checklist

 

Tips for tapering off Lexapro (escitalopram)

 

Brain Remodelling


Video:  Healing From Antidepressants - Patterns of Recovery

 

This is your own Introduction topic where you can ask questions and journal your progress.

NEW!!!     INTERVIEW with Altostrata, SA's founder    NEW!!! 

 

Plodding along inch by inch:  12" = 1',  3' =  36 " or 1 yard,  1760 yards  = 63,360" or 1 mile

Current from 27 Mar 2021:  Pristiq 0.295 mg

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering Oct 2015 

My tapering program   My Intro (goes to my tapering graph)  My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy